| Catalog Number |
4002C1857 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a penumbra coil 400 (pc400).It was reported that the patient¿s anatomy was tortuous and calcified.During the procedure, while attempting to advance a pc400 through a non-penumbra microcatheter, the physician experienced resistance at the distal tip of the microcatheter with one loop of the pc400 protruding out of the tip of the microcatheter.Therefore, the physician attempted to pull and push the pc400 several times; however, the pc400 unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached coil was removed from the patient's body.The procedure was completed using another microcatheter and other coils.There was no report of an adverse effect to the patient.